Ty Evans is a 73-year-old African-American male who is living at home with his wife of 51 years. The home health nurse is making a visit. He weighs 185 lbs. and is 75 inches tall. Has lost 10 pounds in the last 6 weeks. He has a central venous port implanted for chemotherapy administration for colon cancer. The port is not currently being used. The chart has a medical diagnosis of COPD and a CVA with right hemiparesis.
VS – T 98.9, apical pulse – 110 irregular and thready, BP 110/60, RR – 25. He states that he has no dyspnea, but does sleep with 3 pillows at night.
Medications: Theodur 450 mg bid po; Lasix 40 mg bid, po; Proventil 4 puffs q4h; Lanoxin 0.25 mg qd, po; Surfak 240 mg qd po. Diuril 25 mg qd po: Vasotec 5 mg bid po.
You learn that Mr. Evans’ last ECG 2 weeks ago noted “Atrial fibrillation with controlled ventricular response”. He has not had a digoxin level drawn in 2 months. He states that he was in the hospital a year ago for congestive heart failure. You listen to his chest and hear crackles in both bases. The home health aid from the day before had left a note for the nurse: “Patient is flushed, has loose stools, and says he’s nauseated”.
Identify ethical and legal issues related to the care of the client.
I have no idea where to even start so could anyone give me a few suggestions? Thanks!